A 27-year-old nurse, who was vaccinated on the 17th with the preparation against covid-19 from Anglo-Swedish pharmaceutical company AstroZeneca, died today in Georgia after spending a day in a coma, the authorities of this country reported.
“We can affirm, in a preliminary way, that what happened is the result of a severe allergic reaction to the vaccination, but soon the experts will issue their official verdict, “said immunologist Bidzina Kulumbegov, one of the advisers to the Georgian government on matters related to the covid-19 pandemic.
The health worker received the first dose of the vaccine in the city of Akhaltsije, 208 kilometers south of Tbilisi, and the next day she suffered anaphylactic shock and was hospitalized.
According to the Ministry of Health of Georgia, this is the first case in the world of death by anaphylactic shock after vaccination with AstraZeneca.
“According to the information we have, there have been thromboembolic complications in the world after the application of AstraZeneca, but nowhere had there been a death from anaphylactic shock because of that,” he said. the Georgian Deputy Minister of Health, Tamar Gabunia.
After the death of the nurse, the Georgian authorities made the decision to forego vaccination in polyclinics to be carried out only in large hospitals.
While, local media today reported a second case of anaphylactic shock after injecting AstraZeneca into another healthcare worker.
According to the Rustavi 2 channel, the affected woman was hospitalized, but is stable and her life is not in danger.
Georgia began mass vaccination against the coronavirus on March 15. For the moment, the country has only AstraZeneca drugs.